Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 29, 2021, 5:32 PM MST for Pinal County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 5:32 PM MST (00:32 UTC)
- Expired
- Aug 29, 2021, 6:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.75 in
- Wind
- 50
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 57 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3484 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WWUS85 KTWC 300032
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
532 PM MST Sun Aug 29 2021
AZZ505-300115-
South Central Pinal County including Eloy/Picacho Peak State Park-
532 PM MST Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Pinal County
through 615 PM MST...
At 530 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles east of Florence, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, producing areas of blowing dust
reducing visibility between one half and one mile. Penny
size hail also possible.
SOURCE...Radar indicated.
IMPACT...Blowing dust may rapidly reduce visibility to between one
half and one mile. Gusty winds could knock down tree limbs
and blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Cactus Forest.
This includes Route 79 between mile markers 118 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 11104 3283 11124 3289 11145 3294 11139
3310 11115
TIME...MOT...LOC 0030Z 143DEG 9KT 3299 11120
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:36 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 29, 3:36 PM MST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 336 PM MST Sun Aug 29 2021 .SYNOPSIS...Scattered afternoon showers and thunderstorms continue, increasing in activity this week as deep moisture pushes up from the south. Concerns for heavy rainfall leading to flash flooding will also rise as a result. && .DISCUSSION...We'll finish another day off with scattered thunderstorms around SE AZ this afternoon and evening. Less shear than yesterday but plenty of insolation and adequate moisture. So, we'll see some valley storms along outflows, but the outflows will probably be less vigorous than yesterday. Our main story is the long fetch of deep moisture being pushed up toward our area with assistance from TS Nora. Nora continues to struggle a bit as it takes a track too near the west coast of Mexico for it's own health. Expect Nora to decouple and shear out before whatever is left of it makes it this far north, however the surge is on the way. The leading edge should make it to Yuma tonight, with NAEFS and ECMWF ensemble integrated water vapor transports suggesting a maximum Tuesday morning. Maximum precipitable water values should spread in Wednesday, maxing out between 1.7 and 1.9 inches. ENS percentiles are on the high end, forecasting values above the 99th percentile 18Z Wed. So how much rain and when? It doesn't always correspond with maximum available moisture periods in these cases, so we are discussing possible flash flood watch headlines for much of the week. Another solid chance of thunderstorms tomorrow afternoon and evening, but not out of the ordinary. The excessive moisture Tuesday through Thursday or Friday makes any of those days a candidate, but not all of them. Interesting things happen during the moistening up process, and combined with an upper level diffluent field and good insolation earlier in the day, should make late Tuesday a good choice for heavy storm activity. Throw diurnal trends out the window with a good chance of showers with embedded thunderstorms continuing Tuesday night. Wednesday looks like a mix of showers with possible embedded thunderstorms, but widespread rainfall intensities are a question. We may not be done after that, with the sustained southerly flow still in place between troughiness to our west and ridging east. Possible inverted trough activity by next weekend. && .AVIATION...Valid through 31/00Z. FEW-SCT clouds at 8k-12k ft MSL (locally BKN during the afternoon and evening hours, especially east and south of KTUS) thru the forecast period. ISOLD-SCT SHRA/TSRA thru 30/05Z and then again aft 31/19Z. MVFR conditions and mountain-top obscurations near TSRA, along with wind gusts up to 45 kts. Otherwise, SFC wind favoring an ELY/SELY direction and generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms are expected for much of the forecast area through Monday. Deeper moisture will then overspread the area Tuesday through Thursday as moisture associated with the remnants of Nora shifts northward. This will result in increasing precipitation chances mid to late this week across southeast Arizona, with potentially heavy rainfall at times. An active monsoon pattern is expected to continue through next weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms gusts. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Meyer Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 29, 2:32 PM MST, 3 hours before
Special Weather Statement
National Weather Service Tucson AZ
232 PM MST Sun Aug 29 2021
AZZ507-508-513-292215-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
232 PM MST Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Cochise
County through 315 PM MST...
At 231 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Pearce-Sunsites, or 28 miles northeast of Bisbee,
moving northwest at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearce-Sunsites and Sunizona.
This includes the following highways...
Route 181 between mile markers 39 and 42.
Route 191 between mile markers 25 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3176 10957 3162 10981 3184 11006 3200 10969
TIME...MOT...LOC 2131Z 146DEG 6KT 3178 10971
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MeyerSpecial weather statement, Aug 29, 3:53 PM MST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tucson AZ
353 PM MST Sun Aug 29 2021
AZZ502-515-292330-
Tohono O'odham Nation including Sells-Baboquivari Mountains including
Kitt Peak-
353 PM MST Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Pima County
through 430 PM MST...
At 351 PM MST, Doppler radar was tracking a strong thunderstorm near
Sells, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph may produce areas of blowing
dust, reducing visibilities between a half and one mile.
Pea size hail is possible.
SOURCE...Radar indicated.
IMPACT...Blowing dust may reduce visibility while traveling along
Highway 86 to the west of Sells. Gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Sells, Topawa, Pisinemo, San Isidro, Ali Chukson, Covered Wells, Gu
Oidak, Fresnal, Ak Chin, No:ligk, Comobabi, South Comobabi, Cababi,
San Luis - Sells District, Mountain Village, Artesia, Rincon and Ali
Molina.
This includes Route 86 between mile markers 90 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 11165 3181 11183 3199 11237 3231 11198
TIME...MOT...LOC 2251Z 120DEG 20KT 3198 11196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 4:46 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Tucson AZ
446 PM MST Sun Aug 29 2021
AZZ504>506-514-300045-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
446 PM MST Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern Pima
and south central Pinal Counties through 545 PM MST...
At 445 PM MST, Doppler radar was tracking a strong thunderstorm over
Catalina, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Marana, Casas Adobes, Saddlebrooke, Tortolita,
Catalina State Park, Oracle Junction and Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 234 and 245.
Route 77 between mile markers 77 and 94.
Route 79 between mile markers 92 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 11076 3235 11083 3239 11124 3253 11126
3269 11111
TIME...MOT...LOC 2345Z 108DEG 10KT 3246 11088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CernigliaLocal storm report, Aug 29, 5:12 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
512 PM MST SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 7 ENE MARANA 32.46N 111.08W
08/29/2021 PIMA AZ TRAINED SPOTTER
MULTIPLE TREES DOWN ON DOVE MTN BLVD NORTH
OF MOORE RD.
&&Special weather statement, Aug 29, 5:32 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
532 PM MST Sun Aug 29 2021
AZZ505-300115-
South Central Pinal County including Eloy/Picacho Peak State Park-
532 PM MST Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Pinal County
through 615 PM MST...
At 530 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles east of Florence, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, producing areas of blowing dust
reducing visibility between one half and one mile. Penny
size hail also possible.
SOURCE...Radar indicated.
IMPACT...Blowing dust may rapidly reduce visibility to between one
half and one mile. Gusty winds could knock down tree limbs
and blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Cactus Forest.
This includes Route 79 between mile markers 118 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 11104 3283 11124 3289 11145 3294 11139
3310 11115
TIME...MOT...LOC 0030Z 143DEG 9KT 3299 11120
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 29, 6:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 18 min |
| Aug 29, 7:46 PM MST | Special Weather Statement | TWC | Graham | 44 min |
| Aug 29, 8:06 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 30, 2:01 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 60 hr |
| Aug 30, 3:38 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Aug 30, 3:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Aug 30, 3:45 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Aug 30, 4:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 30, 4:24 PM MST | Special Weather Statement | TWC | 36 min | |
| Aug 30, 4:32 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 30, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 30, 4:51 PM MST | Areal Flood Advisory | TWC | Pima | 100 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.